Alert archive / Iowa / Areal Flood Warnings in 2015
Areal Flood Warning 13, NWS Des Moines, IA
NWS Des Moines, IA issued this areal flood warning at Dec 14, 2015, 11:06 AM CST for 4 counties in Iowa. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2015, 11:06 AM CST (17:06 UTC)
- Expired
- Dec 15, 2015, 10:45 AM CST
- In force
- 24 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, IA, Carroll County, IA, Crawford County, IA, Sac County, IA
The radar
The Des Moines radar (KDMX), 118 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this areal flood warning went out at Dec 14, 6:15 AM CST, 4 hours 51 minutes earlier.
Area forecast discussion, Dec 14, 6:15 AM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 615 AM CST MON DEC 14 2015 .SHORT TERM /TODAY/... ISSUED AT 342 AM CST MON DEC 14 2015 THE STORM SYSTEM THAT BROUGHT WIDESPREAD 1 TO 3 INCHES AND LOCALLY 5 INCHES OF RAIN TO CENTRAL IOWA WILL LIFT OUT OF THE AREA TODAY. COLDER AIR WILL SPILL IN ON THE BACKSIDE OF THE LOW PUT ANY CHANGE OVER TO SNOW WILL BE BRIEF AND NOT AMOUNT TO MUCH IN THE WAY OF ACCUMULATION. THERE MAY BE A STRIPE OF AN INCH OR LESS ON GRASSY AREAS ACROSS THE NORTH/NORTHWEST. HIGHS TODAY WILL BE COOLING DOWN FROM WHAT WE'VE SEEN BUT STILL SHOULD BE IN THE MID TO UPPER 40S ACROSS THE EAST WITH MID TO UPPER 30S WEST. IT WILL ALSO BE QUITE BREEZY TODAY AS THE LOW PULLS OUT. WINDS SHOULD INCREASE THIS MORNING TO BETWEEN 20 AND 30 MPH WITH A FEW GUSTS HIGHER THAN THAT. IT SHOULD FEEL PRETTY RAW ACROSS THE WESTERN THIRD OR SO. .LONG TERM /TONIGHT THROUGH SUNDAY/... ISSUED AT 342 AM CST MON DEC 14 2015 TONIGHT WILL BE COOLER AND THERE IS A GOOD POSSIBILITY THAT THERE WILL BE FOG AS HIGH PRESSURE BUILDS INTO THE REGION. AT THIS POINT I DID NOT HIT THE FOG HARD WITH EVERYTHING ELSE GOING ON PLUS WINDS STAY UP FOR A FAIR PORTION OF THE EVENING BUT THE DAY SHIFT WILL LIKELY ADDRESS THE ISSUE ONCE THE RAIN IS OVER WITH. TUESDAY SHOULD BE MAINLY DRY THROUGH MID AFTERNOON BUT ANOTHER SYSTEM WILL FOLLOW ON THE HEELS OF THIS ONE AND BRING PRECIP CHANCES BACK TO THE REGION BY LATE IN THE DAY THROUGH WEDNESDAY MORNING BEFORE LIFTING NORTHEAST. COLDER AIR WILL BE IN PLACE HOWEVER THE SYSTEM APPEARS TO BE LIFTING OUT FURTHER TO THE NORTHWEST WHICH WILL PUT IOWA IN THE WARM SECTOR FOR THE MOST PART. PRECIP SHOULD BE RAIN GOING TO A RAIN SNOW MIX BEFORE CHANGING OVER TO SNOW LATER TUESDAY NIGHT AND WEDNESDAY MORNING. AT THIS POINT SNOWFALL AMOUNTS LOOK MINOR FOR CENTRAL IOWA SO NO HEADLINES WILL BE NEEDED AT THIS POINT. WINDS WILL BE PRETTY BRISK TUESDAY NIGHT SO FOG WILL NOT BE A CONSIDERATION. AFTER THE NEXT SYSTEM PULLS OUT WEDNESDAY AFTERNOON...TEMPERATURES WILL RETURN TO SEASONAL NORMALS AND WE WILL DRY OUT THROUGH THE WEEKEND. THIS WILL GIVE AREA RIVERS A CHANCE TO DROP DOWN. TEMPERATURES WILL GET COLD FOR THE END OF THE WEEK WITH HIGHS IN THE 20S TO MID 30S AND LOWS IN THE TEENS AND 20S. SOME MODERATION IS EXPECTED BY LATE IN THE WEEKEND SO THE TEMPS SHOULD BE BACK INTO THE 30S AND 40S SUNDAY INTO MONDAY. && .AVIATION...14/12Z ISSUED AT 615 AM CST SUN DEC 13 2015 LIFR CONDITIONS OVER MOST TAF LOCATIONS EXCEPT KOTM THROUGH 18Z THEN GRADUALLY IMPROVING CIGS. WIND ON THE BACKSIDE OF THE LOW WILL BE STRONG FOR A COUPLE HOURS AS THE LOW PULLS NORTHEAST. SUSTAINED 25KT MAY EXIST FOR A 2 TO 3 HOUR WINDOW WITH GUSTS TO 35KT. SOME CONCERN FOR FOG TONIGHT GIVEN ALL THE RAIN BUT THE CAVEAT WILL BE THAT WINDS WILL STAY UP AT LEAST THROUGH EVENING. MODELS SO SHIFT WINDS BRIEFLY TO THE EAST/NE AND THAT WILL LIKELY BE WITH VSBYS DROP IN FOG. CONFIDENCE AT THIS POINT WAS NOT HIGH ENOUGH TO GO BLO 2SM BUT IF WINDS DROP SOONER OR GO EASTERLY SOONER WE MAY HAVE A DENSE FOG SITUATION. && .HYDROLOGY... ISSUED AT 408 PM CST SUN DEC 13 2015 WIDESPREAD ONE TO THREE INCH RAINFALL AMOUNTS WITH UP TO 5 INCHES FROM NEAR WATERLOO THROUGH GRUNDY CENTER AND STATE CENTER THEN BACK TOWARDS MAXWELL. AS THE PRECIP ON THE BACKSIDE OF THIS LOW PIVOTS ACROSS THE WEST AND NORTHWEST HEAVIER PRECIP WILL FALL IN THESE AREAS THROUGH THIS MORNING. RADAR ESTIMATED STORM TOTAL PRECIP BETWEEN CARROLL AND DENISON ALSO SHOWING UP TO 5 INCHES. NUMEROUS RIVERS ARE IN FLOOD AND MANY OTHERS ARE NEAR FLOOD SO THE ADDITIONAL PRECIP WE GET TODAY WILL LIKELY PUSH ADDITIONAL RIVERS INTO FLOOD. IN ADDITION...PONDING WATER WILL BE MADE WORSE AS DITCHES FILL AND WATER BEGINS TO RUN OUT OF THOSE. THE RAIN IS EXPECTED TO DIMINISH THIS AFTERNOON AND FINALLY END BY LATE IN THE DAY. && .DMX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 9 AM CST THIS MORNING FOR BLACK HAWK-DALLAS- GRUNDY-MARSHALL-POLK-STORY-TAMA. && SHORT TERM...FAB LONG TERM...FAB AVIATION...FAB HYDROLOGY...FAB
Hazardous weather outlook, Dec 14, 7:47 AM CST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 747 AM CST MON DEC 14 2015 IAZ025>028-035>037-044>047-057-058-061-062-070>075-081>086- 092>097-151400- WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-HARDIN-CRAWFORD- CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-JASPER-POWESHIEK-CASS-ADAIR- MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 747 AM CST MON DEC 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL OCCUR THROUGH THE MORNING. NUMEROUS RIVER FLOOD WARNINGS REMAIN WILL REMAIN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NUMEROUS RIVER FLOOD WARNINGS REMAIN WILL REMAIN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER RAINFALL REPORTS WILL BE APPRECIATED. IAZ038-039-048>050-059-060-151400- GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-DALLAS-POLK- 747 AM CST MON DEC 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT MODERATE RAINFALL WILL CONTINUE THROUGH THE MORNING. A FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NUMEROUS RIVER FLOOD WARNINGS REMAIN WILL REMAIN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER RAINFALL REPORTS WILL BE APPRECIATED. IAZ004>007-015>017-023-024-033-034-151400- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-SAC-CALHOUN- 747 AM CST MON DEC 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL OCCUR THROUGH THE MORNING. NUMEROUS RIVER FLOOD WARNINGS REMAIN WILL REMAIN EFFECT FOR PORTIONS OF THE AREA. A WIND ADVISORY IS ALSO IN EFFECT FOR THE AREA THIS MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NUMEROUS RIVER FLOOD WARNINGS REMAIN WILL REMAIN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER RAINFALL REPORTS WILL BE APPRECIATED. FAB
In the hours before
Special weather statement, Dec 14, 5:15 AM CST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 515 AM CST MON DEC 14 2015 IAZ004>007-015>017-023-033-141315- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-SAC- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY 515 AM CST MON DEC 14 2015 ...STRONG WIND EXPECTED ACROSS NORTHERN AND WESTERN IOWA... A STRONG NORTH WIND HAS DEVELOPED ON THE BACKSIDE OF AN EXITING LOW PRESSURE SYSTEM. A NORTH WIND AT 25 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED THROUGH 8 AM. THE WIND MAY CAUSE TRAVEL ISSUES ON EAST/WEST RUNNING ROADS DURING THE MORNING COMMUTE... ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN STRONG WIND GUSTS EARLY THIS MORNING AND KEEP BOTH HANDS ON THE STEERING WHEEL. FAB
Local storm report, Dec 14, 7:35 AM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
735 AM CST MON DEC 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HEAVY RAIN 1 E BOONE 42.05N 93.86W
12/14/2015 E4.77 INCH BOONE IA EMERGENCY MNGR
RAINFALL SINCE 7 A.M. ON 13TH.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Dec 14, 7:50 AM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
750 AM CST MON DEC 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM HEAVY RAIN 3 WNW GOLDFIELD 42.75N 93.98W
12/14/2015 E7.44 INCH HUMBOLDT IA TRAINED SPOTTER
STORM TOTAL SINCE 12/13
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Dec 14, 9:02 AM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
902 AM CST MON DEC 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM HEAVY RAIN STATE CENTER 42.02N 93.17W
12/14/2015 E6.38 INCH MARSHALL IA EMERGENCY MNGR
STORM TOTAL PCPN
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 9:26 PM CST | River Flood Warning | DMX | Mahaska, Wapello | 12 days |
| Dec 13, 9:27 PM CST | River Flood Warning | DMX | Dallas, Polk | 6 days |
| Dec 13, 9:27 PM CST | River Flood Warning | DMX | Polk | 6 days |
| Dec 13, 9:29 PM CST | River Flood Warning | DMX | Madison, Warren | 47 hr |
| Dec 14, 7:25 AM CST | Wind Advisory | DMX | Calhoun, Cerro Gordo, Emmet, Hancock, Humboldt, Kossuth and 5 more | 5 hr |
| Dec 14, 7:35 AM CST | Areal Flood Warning | DMX | Boone, Hamilton, Hardin, Story | 24 hr |
| Dec 14, 8:45 AM CST | River Flood Warning | DMX | Polk, Story | 56 hr |
| Dec 14, 8:47 AM CST | River Flood Warning | DMX | Story | 34 hr |
| Dec 14, 9:59 AM CST | River Flood Warning | DMX | Polk | 31 hr |
| Dec 14, 11:32 AM CST | River Flood Warning | DMX | Story | 42 hr |
| Dec 14, 11:32 AM CST | River Flood Warning | DMX | Jasper, Marion, Polk | 4 days |
| Dec 14, 11:39 AM CST | River Flood Warning | DMX | Marshall | 4 days |
| Dec 14, 12:30 PM CST | Areal Flood Warning | DMX | Grundy, Hardin, Marshall, Story | 24 hr |
| Dec 14, 1:20 PM CST | River Flood Warning | DMX | Webster | 5 days |
| Dec 14, 1:20 PM CST | River Flood Warning | DMX | Boone, Hamilton, Webster | 3 days |
| Dec 14, 2:13 PM CST | River Flood Warning | DMX | Greene | 5 days |
| Dec 14, 2:13 PM CST | River Flood Warning | DMX | Madison, Warren | 3 days |
| Dec 14, 2:27 PM CST | Areal Flood Warning | DMX | Marion, Warren | 24 hr |
| Dec 14, 2:39 PM CST | River Flood Warning | DMX | Black Hawk | 5 days |
Nearby
Areal Flood Warnings in Iowa, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.